EconPapers    
Economics at your fingertips  
 

Candidate Stability and Nonbinary Social Choice

Lars Ehlers and John Weymark

No 113, Vanderbilt University Department of Economics Working Papers from Vanderbilt University Department of Economics

Abstract: A desirable property of a voting procedure is that it be immune to the strategic withdrawal of a cadidate for election. Dutta, Jackson, and Le Breton (Econometrica,2001) have established a number of theorems which demonstrate that this condition is incompatible with some other desirable properties of voting procedures. This article shows that Grether and Plott's nonbinary generalization of Arrow's Theorem can be used to provide simple proofs of these impossibility theorems.

Keywords: Axiomatic social choice; candidate stability; political economy; voting (search for similar items in EconPapers)
JEL-codes: D71 D72 (search for similar items in EconPapers)
Date: 2001-07
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.accessecon.com/pubs/VUECON/vu01-w13.pdf First version, 2001 (application/pdf)

Related works:
Journal Article: Candidate stability and nonbinary social choice (2003) Downloads
Working Paper: Candidate Stability and Nonbinary Social Choice (2001) Downloads
Working Paper: Candidate Stability and Nonbinary Social Choice (2001) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:van:wpaper:0113

Access Statistics for this paper

More papers in Vanderbilt University Department of Economics Working Papers from Vanderbilt University Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by John P. Conley ().

 
Page updated 2025-03-24
Handle: RePEc:van:wpaper:0113